Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 90, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 11, 2011, 1:04 PM CDT for Brown County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 1:04 PM CDT (18:04 UTC)
- Expired
- May 11, 2011, 1:45 PM CDT
- In force
- 41 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 99 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 1:18 PM CDT | HAIL 1 | Zephyr, TX | HAIL WAS AT LEAST THE SIZE OF QUARTERS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 10:21 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1949 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
735
WUUS54 KSJT 111804
SVRSJT
TXC049-111845-
/O.NEW.KSJT.SV.W.0090.110511T1804Z-110511T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
104 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BROWN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 145 PM CDT
* AT 1259 PM CDT...A SEVERE THUNDERSTORM WAS NEAR EARLY...MOVING
NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH...
WITH POSSIBLE STORM IMPACTS...
SOME VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
A FEW EXPOSED WINDOWS COULD CRACK OR BREAK...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE.
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BLANKET BY 110 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR WESTERN TEXAS.
&&
LAT...LON 3168 9875 3161 9877 3150 9895 3154 9912
3202 9897 3205 9890 3173 9868 3170 9867
TIME...MOT...LOC 1804Z 222DEG 35KT 3179 9888
$$
JOHNSON1 follow-up statement
323
WWUS54 KSJT 111829
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
129 PM CDT WED MAY 11 2011
TXC049-111845-
/O.CON.KSJT.SV.W.0090.000000T0000Z-110511T1845Z/
BROWN TX-
129 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR EASTERN BROWN COUNTY...
AT 127 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR ZEPHYR...OR 7
MILES EAST OF EARLY...MOVING NORTHEAST AT 20 MPH. TRAINED WEATHER
SPOTTERS REPORTED HAIL AT LEAST TO THE SIZE OF QUARTERS WITH THIS
STORM.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH...
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS.
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND...
THE SEVERE THUNDERSTORM WILL BE NEAR...
BLANKET BY 140 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR WESTERN TEXAS.
&&
LAT...LON 3168 9875 3161 9877 3150 9895 3154 9912
3202 9897 3205 9890 3173 9868 3170 9867
TIME...MOT...LOC 1829Z 247DEG 19KT 3172 9881
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:29 PM CDT, 35 minutes earlier.
Area forecast discussion, May 11, 12:29 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1229 PM CDT WED MAY 11 2011 .DISCUSSION... SEE 18Z AVIATION DISCUSSION. && .AVIATION... STORMS WILL CONTINUE TO MOVE EAST ACROSS WEST CENTRAL TEXAS THROUGH THE LATE AFTERNOON. THE ABILENE AND SAN ANGELO TERMINALS ARE EXPECTED TO BE VFR THROUGH OUT THE FORECAST PERIOD. JUNCTION AND BRADY TERMINALS WILL LIKELY SEE SOME CB IN THE AREA WITH MVFR CIGS FOR A COUPLE OF HOURS. LOW CLOUDS ARE EXPECTED TO INVADE THESE TERMINALS EARLY TOMORROW MORNING AND DISSIPATE OFF BY EARLY AFTERNOON. && .PREV DISCUSSION... /ISSUED 1038 AM CDT WED MAY 11 2011/ UPDATE... FORECAST HAS BEEN UPDATED FOR SEVERE THUNDERSTORM WATCH AND WEATHER TODAY...SEE DISCUSSION. DISCUSSION... FORECAST HAS BEEN UPDATED FOR SEVERE THUNDERSTORM WATCH 278... WHICH ENCOMPASSES MUCH OF OUR AREA ALONG/EAST OF HIGHWAY 277. HAVE ALSO INCREASED POPS CONSIDERABLY ACROSS THE AREA ALONG AND EAST OF THE ONGOING THUNDERSTORM ACTIVITY. POPS DECREASE FROM THE WEST THIS AFTERNOON...AS THE DRYLINE/PACIFIC FRONT PUSH FARTHER TO THE EAST. TEMPERATURE ADJUSTMENTS MAY ALSO BE NEEDED FOR HIGHS THIS AFTERNOON...DEPENDENT ON PLACEMENT OF CONVECTION AND EXTENT OF CLOUD COVER. PREV DISCUSSION... /ISSUED 607 AM CDT WED MAY 11 2011/ AVIATION... /12Z UPDATE/ A DRYLINE WILL MOVE EAST THROUGH WEST CENTRAL TEXAS THIS MORNING AND INTO EARLY AFTERNOON. THERE IS A SLIGHT CHANCE OF SEVERE STORMS THIS AFTERNOON IN THE VICINITY OF THE SOUTHERN TERMINALS...HAVE INCLUDED A PROB30 GROUP AFTER 21Z FOR KJCT AND KBBD. FOR THE REMAINING TERMINALS...EARLIER PASSAGE OF THE DRYLINE WILL LESSEN CHANCES FOR THUNDERSTORMS. SURFACE WINDS WILL VEER TO THE SOUTHWEST WITH THE PASSAGE OF THE DRYLINE WITH ASSOCIATED GUSTS TO 30KTS. WINDS WILL WEAKEN BY THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 86 62 89 56 80 / 70 20 10 10 0 SAN ANGELO 88 62 91 56 86 / 60 10 10 10 0 JUNCTION 88 69 88 60 87 / 70 20 20 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...JONES...NOLAN...STERLING. && 99/99/18
Hazardous weather outlook, May 11, 4:35 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 435 AM CDT WED MAY 11 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-120945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 435 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE AFTERNOON...MAINLY EAST OF THE DRYLINE EXTENDING FROM FROM THROCKMORTON TO BAIRD TO BRADY TO JUNCTION. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON ALONG AND EAST OF A DRYLINE THAT WILL EXTEND FROM NEAR BROWNWOOD TO JUNCTION. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO EARLY EVENING.
In the hours before
Local storm report, May 11, 11:14 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1114 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL WALL 31.37N 100.31W
05/11/2011 E0.88 INCH TOM GREEN TX PUBLIC
PEA TO NICKEL SIZE HAIL WAS COVERING GROUND. RELAYED
THROUGH KLST
&&
EVENT NUMBER SJT1100173
JOHNSONSpecial weather statement, May 11, 12:21 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1221 PM CDT WED MAY 11 2011 TXZ139-140-111815- COLEMAN TX-BROWN TX- 1221 PM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT FOR COLEMAN AND BROWN COUNTIES... AT 1217 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 9 MILES NORTH OF MAY TO 5 MILES NORTH OF GOULDBUSK...MOVING NORTHEAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... WINCHELL AND TRICKHAM BY 1235 PM CDT BROOKESMITH BY 1245 PM CDT US-67 NEAR THE COLEMAN-BROWN COUNTY LINE BY 1250 PM CDT INDIAN CREEK AND BANGS BY 1255 PM CDT THRIFTY...LAKE BROWNWOOD NEAR BYRDS STORE AND LAKE BROWNWOOD NEAR THRIFTY BY 100 PM CDT LAKE BROWNWOOD BY 105 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING FOR WESTERN TEXAS. JOHNSON
Special weather statement, May 11, 12:25 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1225 PM CDT WED MAY 11 2011 TXZ073-111800- CONCHO TX- 1225 PM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 PM CDT FOR CONCHO COUNTY... AT 1222 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES EAST OF EDEN...OR ABOUT 21 MILES NORTH OF MENARD...MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MILLERSVIEW BY 1235 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING FOR WESTERN TEXAS. JOHNSON
Local storm report, May 11, 12:31 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1231 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL 1 N COLEMAN 31.84N 99.43W
05/11/2011 E1.00 INCH COLEMAN TX BROADCAST MEDIA
REPORT FROM KTXS EMPLOYEE
&&
EVENT NUMBER SJT1100174
JOHNSONSpecial weather statement, May 11, 12:55 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1255 PM CDT WED MAY 11 2011 TXZ169-170-111830- KIMBLE TX-MASON TX- 1255 PM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CDT FOR KIMBLE AND MASON COUNTIES... AT 1250 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 29 MILES SOUTHWEST OF LOYAL VALLEY...OR ABOUT 21 MILES EAST OF JUNCTION...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... SOUTHEASTERN KIMBLE AND SOUTHERN MASON COUNTIES. DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING FOR WESTERN TEXAS. JOHNSON
Special weather statement, May 11, 12:59 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1259 PM CDT WED MAY 11 2011 TXZ154-155-111845- MCCULLOCH TX-SAN SABA TX- 1259 PM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT FOR MCCULLOCH AND SAN SABA COUNTIES... AT 1254 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES SOUTHEAST OF ROCHELLE...OR ABOUT 10 MILES EAST OF BRADY...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... US-190 NEAR THE MCCULLOCH-SAN SABA COUNTY LINE BY 105 PM CDT HALL BY 115 PM CDT RICHLAND SPRINGS BY 120 PM CDT SKEETERVILLE AND ALGERITA BY 125 PM CDT SPRING CREEK AND LOCKER BY 135 PM CDT THE INTERSECTION OF RANCH ROAD 765 AND RANCH ROAD 45 BY 140 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING FOR WESTERN TEXAS. JOHNSON
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:59 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 46 min |
| May 11, 9:36 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels, Tom Green | 39 min |
| May 11, 9:51 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 39 min |
| May 11, 10:16 AM CDT | Areal Flood Advisory | SJT | Runnels | 119 min |
| May 11, 10:17 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 43 min |
| May 11, 10:52 AM CDT | Areal Flood Advisory | SJT | Tom Green | 113 min |
| May 11, 11:16 AM CDT | Areal Flood Advisory | SJT | Callahan, Coleman | 119 min |
| May 11, 11:32 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 43 min |
| May 11, 11:37 AM CDT | Areal Flood Advisory | SJT | Concho | 113 min |
| May 11, 12:03 PM CDT | Areal Flood Advisory | SJT | Brown | 117 min |
| May 11, 1:04 PM CDT | Flash Flood Warning | SJT | Brown | 116 min |
| May 11, 1:31 PM CDT | Areal Flood Advisory | SJT | San Saba | 119 min |
| May 11, 2:05 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 40 min |
| May 11, 3:09 PM CDT | Areal Flood Advisory | SJT | Brown | 111 min |
| May 11, 4:22 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 53 min |
| May 11, 5:17 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 43 min |
| May 11, 6:01 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.